Translator Disclaimer
August 2021 Piecewise deterministic Markov processes and their invariant measures
Alain Durmus, Arnaud Guillin, Pierre Monmarché
Author Affiliations +
Ann. Inst. H. Poincaré Probab. Statist. 57(3): 1442-1475 (August 2021). DOI: 10.1214/20-AIHP1125

Abstract

Piecewise Deterministic Markov Processes (PDMPs) are studied in a general framework. First, different constructions are proven to be equivalent. Second, we introduce a coupling between two PDMPs following the same differential flow which implies quantitative bounds on the total variation between the marginal distributions of the two processes. Finally two results are established regarding the invariant measures of PDMPs. A practical condition to show that a probability measure is invariant for the associated PDMP semi-group is presented. In a second time, a bound on the invariant probability measures in V-norm of two PDMPs following the same differential flow is established. This last result is then applied to study the asymptotic bias of some non-exact PDMP MCMC methods.

Nous établissons dans cette étude quelques propriétés générales des processus de Markov déterministes par morceaux (PDMP). Tout d’abord, plusieurs constructions de tels processus sont décrites. Ensuite, nous introduisons un couplage entre deux PDMP suivant la même flot différentiel impliquant des bornes quantitatives en variation totale entre les distributions marginales des deux processus. Enfin, nous nous intéressons aux PDMP ergodiques. Nous introduisons des conditions permettant de montrer que certaines classes de fonctions sont des cores pour le générateur d’un PDMP, ce qui permet de vérifier aisément qu’une distribution est stationnaire pour le PDMP considéré. De plus, nous établissons sous certaines hypothèses une borne quantitative sur la V-norme entre les mesures stationnaires de deux PDMP suivant le même flot différentiel. Ce dernier résultat est ensuite appliqué à l’étude du biais asymptotique de certaines méthodes de Monte Carlo par Processus de Markov inexactes.

Acknowledgements

Alain Durmus acknowledges support of the Lagrange Mathematical and Computing Research Center. Pierre Monmarché acknowledges support from the French ANR project ANR-12-JS01-0006 – PIECE. Arnaud Guillin and Pierre Monmarché acknowledge support from the French ANR-17-CE40-0030 – EFI – Entropy, flows, inequalities.

Citation

Download Citation

Alain Durmus. Arnaud Guillin. Pierre Monmarché. "Piecewise deterministic Markov processes and their invariant measures." Ann. Inst. H. Poincaré Probab. Statist. 57 (3) 1442 - 1475, August 2021. https://doi.org/10.1214/20-AIHP1125

Information

Received: 31 October 2018; Revised: 5 November 2020; Accepted: 9 November 2020; Published: August 2021
First available in Project Euclid: 22 July 2021

Digital Object Identifier: 10.1214/20-AIHP1125

Subjects:
Primary: 35R09, 60J25
Secondary: 35B40, 60J75

Rights: Copyright © 2021 Association des Publications de l’Institut Henri Poincaré

JOURNAL ARTICLE
34 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.57 • No. 3 • August 2021
Back to Top